3
  1. For brevity, I'll use URTI to refer to both colds and flus. Is this medically correct?

  2. My sister hasn't gotten a URTI in the past five years previously. But since starting Epuris in Sep. 2018, her GP has diagnosed her with a URTI monthly. Is there any evidence that isotretinoin indirectly causes these URTI? Some unsubstantiated commmenters allege "yes":

Posted October 28, 2007

Your body is under a lot of additional stress, which makes your body more prone to sickness. However, respiratory infections are something to take seriously when on Accutane, as they can be a side-effect. You should let your doctor know about this.

Posted August 26, 2009

Yep, you got it accutane weakens the immune system....For some it persists after the course is over and for some it has gotten better of time after the course is over.

Posted August 27, 2009

Oh my yes. I had bad colds throughout the course which is pretty unusual for me.

1
  • accutane can mess with your triglycerides and is believed to cause psychiatric issues also.
    – William
    Mar 25, 2019 at 23:16

1 Answer 1

2
  1. Yes, URTI includes common colds and flu but is not limited to them. It includes rhinitis (nose inflammation due to bacterial or viral infections), sinusitis (infection/inflammation of nasal sinuses), pharyngitis (sore throat) or laryngitis (mainly manifested as hoarse voice). Colds and flu may be presented as any of the upper manifestations.
  2. According to Drugs.com, which is a reliable source, nasopharyngitis is a common (1% to 10%) side effect of Isotretinoin.

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service and acknowledge you have read our privacy policy.